MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Codes Break (1069); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/17/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon broke.A 4.0mmx20mmx135cm (4f) sterling balloon catheter was advanced for dilation in the internal and common carotid arteries.During deflation, there was a different sensation and it felt like negative pressure was releasing on the syringe.When attempting to inflate the balloon, the balloon broke.There were no patient complications reported.
 
Event or Problem Description
It was reported that balloon broke.A 4.0mmx20mmx135cm (4f) sterling balloon catheter was advanced for dilation in the internal and common carotid arteries.During deflation, there was a different sensation and it felt like negative pressure was releasing on the syringe.When attempting to inflate the balloon, the balloon broke.There were no patient complications reported.It was further reported that when removing air from the device, negative pressure was felt escaping from the syringe.The balloon was noticed to be torn/ruptured/damaged during air removal.The procedure was completed with a different balloon catheter.The patient's condition was good.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9874027
Report Number2134265-2020-03788
Device Sequence Number2910664
Product Code DQY
UDI-Device Identifier08714729123521
UDI-Public08714729123521
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2022
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0023736564
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/17/2020
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date03/24/2020
Supplement Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age18 YR